MAUDE Adverse Event Report: UNKNOWN ASPIREX GUIDEWIRE 0.018 4/270CM ANGLED; THROMBECTOMY & ATHERECTOMY

UNKNOWN ASPIREX GUIDEWIRE 0.018 4/270CM ANGLED; THROMBECTOMY & ATHERECTOMY
Model Number VERSION 1.0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a recanalization procedure through left iliac femoral vein, the guidewire allegedly broken.It was further reported that the fragments are inside the patient's blood vessel.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
The medical device manufacturer and manufacturing location for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are (b)(4) medical us.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 05/2024).
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Images were provided.All images show delamination of the guidewire coating and decoiled tip of the guidewire.Decoiling of the guidewire can occur during heavy blockage of the catheter when the guidewire start to move with the inner helix.The break of the guidewire can be result of blockage or aspiration of very thick thrombotic material that results in catheter overheating, moving together with the guidewire, guidewire overheating and break.Based on the images it can be confirmed that guidewire was broken.A clear root cause could not be identified but a broken guidewire represents a known inherent risk.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 05/2024), g3, h6 (method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
ASPIREX GUIDEWIRE 0.018 4/270CM ANGLED
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15822580
Report Number3008439199-2022-00165
Device Sequence Number6143321
Product Code DQX
UDI-Device Identifier07640142810254
UDI-Public(01)07640142810254
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSION 1.0
Device Catalogue Number80234
Device Lot Number91807783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale